Alert archive / Missouri / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 5, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 4, 2026, 6:26 PM CST for Crawford County, Iron County, Washington County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2026, 6:26 PM CST (00:26 UTC)
- Expired
- Mar 4, 2026, 6:58 PM CST
- In force
- 32 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Crawford County, MO, Iron County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 114 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 2:32 PM CST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
003
WUUS53 KLSX 050026
SVRLSX
MOC055-093-221-050115-
/O.NEW.KLSX.SV.W.0005.260305T0026Z-260305T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
626 PM CST Wed Mar 4 2026
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Crawford County in east central Missouri...
Southwestern Washington County in east central Missouri...
Northwestern Iron County in southeastern Missouri...
* Until 715 PM CST.
* At 626 PM CST, a severe thunderstorm was located 13 miles south of
Cherryville, or 21 miles south of Steelville, moving northeast at
45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Dillard, Cherryville, Viburnum, Davisville, Bixby, Courtois,
Belgrade, Shirley, Belleview, Caledonia and Latty.
This includes the following State Parks...
Dillard Mill Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing large hail.
&&
LAT...LON 3779 9144 3805 9085 3768 9068 3759 9111
3759 9116 3770 9115 3770 9131 3779 9131
TIME...MOT...LOC 0026Z 237DEG 38KT 3767 9133
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Maples1 follow-up statement
309
WWUS53 KLSX 050058
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
658 PM CST Wed Mar 4 2026
MOC055-093-221-050108-
/O.CAN.KLSX.SV.W.0005.000000T0000Z-260305T0115Z/
Crawford MO-Iron MO-Washington MO-
658 PM CST Wed Mar 4 2026
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHEASTERN CRAWFORD
AND SOUTHWESTERN WASHINGTON COUNTIES IN EAST CENTRAL MISSOURI AND
NORTHWESTERN IRON COUNTY IN SOUTHEASTERN MISSOURI...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CST
Wednesday for a portion of southeast Missouri.
&&
LAT...LON 3779 9144 3805 9085 3768 9068 3759 9111
3759 9116 3770 9115 3770 9131 3779 9131
TIME...MOT...LOC 0026Z 237DEG 38KT 3767 9132
$$
MaplesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 5:28 PM CST, 58 minutes earlier. Its key messages:
- Another round of showers and thunderstorms is forecast tonight, mainly in southeast Missouri/southwest Illinois. A brief tornado or two and large hail are the primary threats between until 9 PM. Locally heavy rainfall is also possible.
- A cold front is forecast to move through the region Friday night. Some thunderstorms in central/northeast Missouri may be strong to severe.
Area forecast discussion, Mar 4, 5:28 PM CST, 58 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 528 PM CST Wed Mar 4 2026 .KEY MESSAGES... - Another round of showers and thunderstorms is forecast tonight, mainly in southeast Missouri/southwest Illinois. A brief tornado or two and large hail are the primary threats between until 9 PM. Locally heavy rainfall is also possible. - A cold front is forecast to move through the region Friday night. Some thunderstorms in central/northeast Missouri may be strong to severe. && .SHORT TERM... (Through Late Thursday Afternoon) Issued at 314 PM CST Wed Mar 4 2026 Widespread showers and thunderstorms have continued to impact eastern Missouri and southwest Illinois early this afternoon. These storms have stayed on the weaker side so far, with only a few reports of (very) small hail. The RAP/HRRR have had trouble over- initializing (surface based) instability in southeast Missouri, which casts doubts on how much of this will actually make it into our southeast Missouri counties. It does seem likely however that at least 1000 J/kg of SBCAPE will get into Reynolds/Iron/Madison counties and vicinity late this afternoon/early this evening. We will have to keep an eye on how far east the steadier showers/weaker thunderstorms gets into that area over the next couple of hours. If that progresses through, that should be enough to dampen the surface- based instability sufficiently to lessen the severe threat (outside of potentially small to marginally severe hail). However, if that area remains largely precipitation free, the combination of 1000+ J/kg of SBCAPE and 40-45 knots of effective shear and an increasing low- level jet could yield some severe thunderstorms. Supercells and multicell clusters would be possible in this scenario, capable of large hail and a tornado or two until 9 PM. The tornadic potential increasing after sunset would be concurrent with the aforementioned low-level jet strengthening and 0-1 km shear/helicity climbing. At the very least, widespread (elevated) showers and thunderstorms should develop on the nose of the low-level jet early tonight. There remains some uncertainty as to the favored axis for this activity, but consensus points toward southeast Missouri northeast into south- central Illinois. While most of that area has not seen significant rainfall thus far, there are some pockets in southern Crawford/Washington and over into Fayette (IL) that have received 1- 2+" of rain. These local areas will be more prone to flash flooding tonight if the axis sets up over these areas. Rainfall rates tonight may be high at times given anomalously high precipitable water values (~1.25"; >95th percentile of climatology) and tall/thin CAPE profiles. Some CAM guidance also highlights at least the potential for some training into the early overnight hours. The 24-hr LPMM on the 12Z HREF ending early Thursday morning shows some stripes of 1- 2", with some locally higher amounts of around 3". This axis is centered just southeast of our counties, but if it ends up being further northwest and overlaps with some of the same areas that have had some localized higher totals today mentioned above, there may be some pockets of flash flooding. The stronger low-level moisture convergence quickly moves of to the northeast late tonight, so both the coverage and intensity of rain should decrease. Lingering showers are then expected to move out of southeast Missouri and southwest Illinois by mid/late morning. For the rest of the day, look for dry weather and seasonably warm temperatures with highs in the 60s. Exactly how warm it will be is uncertain due to low clouds/stratus. If the stratus holds on longer than currently forecast, high temperatures may be at least a few degrees too warm. Gosselin && .LONG TERM... (Thursday Night through Next Wednesday) Issued at 314 PM CST Wed Mar 4 2026 (Thursday Night - Friday Night) A subtle surface warm front will lift north Thursday evening. Some isolated/widely scattered weak convection may accompany this boundary, but the better chances are later on in the night. This is when low-level moisture convergence strengthens and a midlevel impulse moves across the mid-Missouri Valley. Much of this activity looks to stay to our northwest, but may clip portions of northeast Missouri. There may be a remnant MCV moving northeast toward the Upper Midwest Friday morning, though not sure this feature even if it does end up existing would have any impacts across our region. The expectation is for the daylight hours at least on Friday to stay dry, with increasing temperatures. Highs well into the 70s are forecast areawide, with some spots topping out near 80 possible. Attention will then turn westward and thunderstorms that should initiate on a cold front by Friday evening. While there is still some uncertainty with the exact timing, even faster guidance is just nearing the far northwest corner of Missouri 0000 UTC Saturday. By 0600 UTC, the boundary is likely to be entering parts of central/northeast Missouri and then into far eastern Missouri/western Illinois ~1200 UTC. Probabilities on the EPS for MUCAPE >500 J/kg are generally in the 40-60% ahead of the front. Some type of linear structure is likely to at least attempt to enter the northwestern CWA around 0600 UTC Saturday, but may tend to weaken with eastward extent/time. How fast this occurs at this time range is uncertain. (Saturday - Next Wednesday) The weekend looks dry and seasonably warm as a slow-moving area of surface high pressure works its way across the mid-Mississippi Valley. Highs mostly in the 60s are forecast with light winds and some afternoon sunshine. Monday is also expected to be dry, but a warming trend will take hold as return flow commences around the departing surface high. Highs are forecast to warm back up into the mid to upper 70s, or about 20-25+ degrees above normal for the date. A return to a more active pattern is expected midweek, but details are highly uncertain. There is both a northern stream and a southern stream shortwave to deal with, and how they interact (or don't) are open question marks. Regarding the southern wave, it may also get cutoff in the desert southwest. When it ejects (and where) are highly uncertain. Two of the clusters of the 500-hPa pattern keep the low over the desert southwest. Regardless, it would seem like the northern stream shortwave should help send a cold front down into our area sometime midweek, bringing increasing chances of showers and thunderstorms, and potentially the chance for severe weather as well. Gosselin && .AVIATION... (For the 00z TAFs through 00z Thursday Evening) Issued at 526 PM CST Wed Mar 4 2026 Chances of showers and thunderstorms will increase through the evening and into the early overnight hours, mainly impacting the St. Louis metro terminals. Low stratus and areas of fog will also be prevalent areawide through tonight before conditions improve gradually Thursday morning. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 4, 3:17 PM CST, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 317 PM CST Wed Mar 4 2026 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-052130- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 317 PM CST Wed Mar 4 2026 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are expected through tonight. A few thunderstorms could be severe until about 9 PM, primarily in southeastern Missouri. Damaging winds, marginally severe hail, and a tornado or two are all possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance of thunderstorms at times Thursday night through Friday night. There is a conditional threat of severe thunderstorms Friday late evening into overnight across much of the area. There is another chance of thunderstorms Monday night though Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather to the National Weather Service. Gosselin
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 8:42 PM CST | Dense Fog Advisory | LSX | Audrain, Boone, Knox, Lewis, Marion, Monroe and 3 more | 9 hr |
| Mar 4, 10:39 PM CST | Areal Flood Advisory | LSX | Crawford, Iron, Jefferson, Reynolds, Saint Francois, Washington | 6 hr |
| Mar 5, 1:50 AM CST | Areal Flood Warning | LSX | Sainte Genevieve, Saint Francois | 3 hr |
| Mar 5, 1:53 AM CST | Areal Flood Advisory | LSX | Madison | 51 min |
| Mar 5, 2:27 AM CST | Flash Flood Warning | LSX | Madison | 3 hr |
| Mar 5, 4:26 AM CST | Areal Flood Advisory | LSX | Sainte Genevieve, Saint Francois | 94 min |
| Mar 5, 5:27 AM CST | Areal Flood Warning | LSX | Madison | 5 hr |
| Mar 5, 7:28 AM CST | River Flood Warning | LSX | Crawford, Washington | 4 days |
| Mar 5, 7:28 AM CST | River Flood Warning | LSX | Crawford | 64 hr |
| Mar 5, 7:50 AM CST | River Flood Warning | LSX | Reynolds | 28 hr |
| Mar 5, 9:41 AM CST | River Flood Warning | LSX | Jefferson | 5 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.